Jump to content

Nausea is worse when standing or active


DSM3KIDZ
 Share

Recommended Posts

I would really like to go to my next appointment with some knowledge. I've finally been linking some of my nausea to POTS. I'm always more nauseated when I'm on my feet for a long time or engaged in activities (cleaning, walking, shopping etc.)

I know I have gastroparesis which is the main reason but if I try to get the orthostatics managed I feel I would feel results in the nausea at least some.

Besides flornief what other meds might work for high hrs. Could rapid hr cause nausea? Are all the meds steriods?

Also I'm going to start logging my hr/bp. Does anyone suggest a wrist kind? When should I do it?

Sorry for all the questions but after 1yr & 1/2 I'm finally starting to feel the effects of POTs. I always just thought it was my stomach but now I feel there's more to it and want to try to manage it before it gets out of control.

My doctor gives me very limited time with her so if anyone has any imput I'd appreciate it.

Thanks always

Dayna

Link to comment
Share on other sites

I am going to let the others add replys to your questions since I am brain foggy right now.

When I go to the doctor I take a clearly written or typed list of ALL of my questions/concerns. I leave room for me to put answers if I need to. I put the list on my doctors desk so we can both see the list and we go through it together. This is the first doctor I have ever had that is happy when I bring in questions and he has found when I have things on a list they are really important.

I would try the list, and have the most important things at the top. Some doctors are rude about lists, etc. but I tend to end up firing those. It is your health and your questions should be answered!

Not all of the bp meds are steroids. There are LOTS of other choices. Beta blockers, midodrine, etc.

I assume you are increasing fluids and salts with movement. Gatorade or energy drinks help keep me going on my feet and reduce nausea.

I have nausea problems from my lyme disease and the vomitting got so bad we finally had to resort to a prescription nausua pill. It works most of the time and I have been able to keep eating and get fluids in, since I have been taking this as needed. We didn't put me on the nausea pill until we tried everything from crackers, ginger, etc. with those not working. When I wasn't able to eat (lost weight) or drink fluids (bladder infection as a result) we did the pill and its helped tremendously.

Hope some of this helps!

Link to comment
Share on other sites

Sorry to hear about the nausea.

One possibility is that the nausea could be part of a migraine attack. My migraines are triggered by excessive orthostatic stress (too much standing up, or standing up and bending over).

Have you tried compression stockings? They might enable you to tolerate longer periods of standing up. I use the waist-high ones. I put them on as soon as I get out of bed and leave them on until I go to bed. (I take them off for naps, too.) You don't need a doctor's prescription to get them. Take them off for when they're testing your blood pressure. I get much more dramatic results on the tilt table without stockings.

Licorice tea might help you. Licorice doesn't contain a steroid, but it contains a substance that deactivates an enzyme in your kidneys. That enzyme breaks down cortisol (a steroid), thus keeping the cortisol from acting like aldosterone (the salt-retaining steroid) in your kidneys. When normal people eat too much licorice, their blood pressure goes up, because they retain salt. There's a hereditary condition called apparent mineralocorticoid excess syndrome, in which people don't have that enzyme to begin with. You can get licorice over the counter, but I would avoid using it if you are about to go in for an evaluation, because I don't know how long it stays in the body, and it could mess up your laboratory test results. If you do decide to try licorice, tell your doctor beforehand and make sure you get lots of potassium, because the licorice tends to make you lose potassium in exchange for the sodium you retain.

Link to comment
Share on other sites

Thanks for your suggestions, I know I was asking alot in one post.

blackbirdsinging...may I ask what prescription nausea med you found. I can't tolerate compazine and for some reason Zofran makes me sicker but phenergan helps sometimes. Is this something you take regularly or as needed?

Ithomas521...I look into compression hose and licorice tea tomorrow Thanks

Dayna

Link to comment
Share on other sites

Hi, I take a generic version of companzine. They are an ugly colored little purple pill. I take them only as needed. I have to take them right when the nausea hits or else I end up really sick. When I first took them they made me go to sleep, so beware that can be a side effect. The doctor will likely discuss this with you.

It's good to let the doctor know what you have tried and how the nausea affects your life, so they can decide on what might be best for you.

Good luck! Nausea and vomitting can be exhausting and just really unpleasant.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...